Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)

 

Lifting endomorphisms to automorphisms


Authors: William Arveson and Dennis Courtney
Journal: Proc. Amer. Math. Soc. 136 (2008), 2073-2079
MSC (2000): Primary 46L55, 46L40
Published electronically: February 14, 2008
MathSciNet review: 2383513
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Normal endomorphisms of von Neumann algebras need not be extendable to automorphisms of a larger von Neumann algebra, but they always have asymptotic lifts. We describe the structure of endomorphisms and their asymptotic lifts in some detail, and apply those results to complete the identification of asymptotic lifts of unital completely positive linear maps on von Neumann algebras in terms of their minimal dilations to endomorphisms.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 46L55, 46L40

Retrieve articles in all journals with MSC (2000): 46L55, 46L40


Additional Information

William Arveson
Affiliation: Department of Mathematics, University of California, Berkeley, California 94720
Email: arveson@math.berkeley.edu

Dennis Courtney
Affiliation: Department of Mathematics, University of California, Berkeley, California 94720
Email: djc@math.berkeley.edu

DOI: http://dx.doi.org/10.1090/S0002-9939-08-09186-7
PII: S 0002-9939(08)09186-7
Received by editor(s): March 5, 2007
Published electronically: February 14, 2008
Communicated by: Marius Junge
Article copyright: © Copyright 2008 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.